I don't know anything about
Geodon either, but have also been on Effexor. I got relief from depression, but I also had very long term side effects -- constant tiredness, which led to underperformance at work, and anxiety due to this. I didn't realise it was the meds until I went to my doc after a year of trying to work out what was wrong with me, why I was always tired and ill, and was sobbing at what had happened to my ability to work properly. She changed my meds and -- miraculously! ;) -- a couple of weeks later I could feel the improvement and basically all my tiredness and illness cleared up. As Ellie said, though, this doesn't seem to be the norm: I've read quite a few posts with people saying it's really sorted them out (on the depression and a/p boards). (Also, I seem to have had bizarre, out-of-the-ordinary reactions to a good few meds -- rather a chequered history! -- so don't take my experience as too indicative!)
All I'd say is, if you're just starting on this on, keep an eye on it and if side-effects don't clear up by about
week 3 or 4, go back to your doc. -- I'm sure your doc will be monitoring things closely with you anyway.
P.S. Just read a post of Lazy's: she takes Effexor and Geodon and seems to be going good for her.